Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Suffering from epigastric pain. Not cured by medicine. Found highly positive for h. pylori. Worrisome

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
Dear Doctor

My father has been suffering from epigastric pain since last 6 months and it has been aggravated over last 1 month. He has consulted with several gastro-entrologists and got all the tests done by no medicine has been very effective so far. Can you please have a look at the attached reports and advice us further?

He has pain in epigastric region with loss of appetite. Having food relieves the pain temporarily. There has not been any noticeable weight loss at all.

Recently endoscopy did not reveal any noticeable problem but he was found highly positive for h. pylori.

Posted Tue, 9 Oct 2012 in Abdominal Pain
Answered by Dr. Poorna Chandra K.S 4 hours later
Hi and thanks for contacting healthcare magic
By the symptom profile and the reports attatched I feel your father is sufferinf from -
1) Hiatus hernia with GERD
2) H pylori related gastritis
3) Non alcoholic fatty liver
4) Hypertension
Even if your father is sensitive to tinidazole you can treat him with a combination of amoxycillin, clarithromycin and Pantaprazole/Rabiprazole for 14 days. I would also add a prokinetic like lesuride rather than cinatapro.
Inaddition he should do some breathing exercises, avoid sleeping for 2 hours post feeding and have the head end of the bed elevated by 10cms.
The fatty liver only states a poor life style and aerobic exercise 1 hr a day will correct it. Also consider taking migraine prophylaxsis and avoid pain killers
Hope this helps
Above answer was peer-reviewed by
Follow-up: Suffering from epigastric pain. Not cured by medicine. Found highly positive for h. pylori. Worrisome 1 hour later
Thanks doctor for your response. I have some follow up queries:

1. My father underwent IOL operation in left eye about 3 weeks ago and is likely to undergo a combined extraction in right eye next week. He is afraid that breathing excercises might lead to increase in the intra-cranial & intra abdominal pressure which may be contraindicated in recent post operative period. Is this right? or can he perform breathing excercise in this period?

2. Regarding h pylori treatment that you mentioned, can you please recommend a brand name for this kit and dosage? Should this be taken before or after food? Also, please advice on dosage for lesuride

3. Also, please suggest what should be done in case there is too much pain in stomach?

Should we start this treatment or we should visit you for clinical examination?

Answered by Dr. Poorna Chandra K.S 16 hours later
Hi and thanks for the follow up
You could use a kit called Pantocid HP kit or the Sompraz HP kit along with an additional dose of amoxycillin and Pantaprazole. Also ask your GP to add lesurine along with it. As it is an internat consultation I am not permitted to give you the prescriptions but can suggest the drugs. You need to get it from a local physician.
Your father can start the exercises may be after a month of eye surgeries. Till then let him be on Pantaprazole and lesuride after finishing the H pylori treatment.
I practice in Bangalore and if it is convenient for you, I would like to examine him physically before prescribing medicines
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor